Abstract
The purpose of the present work is to determine a bound for the functional for functions belonging to the class of bi-close-to-convex functions. The main result presented here provides much improved estimation compared with the previous result by means of different proof methods than those used by others.
Keywords:
univalent function; second Hankel determinant; subordination; close-to-convex functions; bi-close-to-convex functions MSC:
Primary 30C45; Secondary 30C50
1. Introduction
Let be a class of analytic functions in the open unit disk , of the form
Let be the class of functions which are univalent in . A function is said to be starlike, if it satisfies the inequality
We denote by the class which consists of all functions that are starlike. A function is said to be close-to-convex if there exits a function such that it satisfies the inequality
We denote by the class which consists of all functions that are close-to-convex. We note that and that for .
For two functions f and g which are analytic in , we say that the function f is subordinate to g, and write , if there exists a Schwarz function w, that is a function w analytic in with and in , such that for all . In particular, if the function g is univalent in , then if and only if and [1].
In 1976, Noonan and Thomas [2] defined the q-th Hankel determinant for integers and by
In general, one of the important tools in the theory of univalent functions is the Hankel determinant. It is used, for example, in showing that a function of bounded characteristic in , that is, a function which is a ratio of two bounded analytic functions with its Laurent series around the origin having integral coefficients, is rational [3]. For the use of Hankel determinant in the study of meromorphic functions, see [4]. For detailed information, the readers are encouraged [5,6]. Various properties of these determinants can be found in [7] (Chapter 4). The investigations of Hankel determinants for different classes of analytic functions started in the 1960s. Pommerenke [8] proved that the Hankel determinants of univalent functions satisfy where and K depends only on q. Later, Hayman [9] proved that where and A is an absolute constant for areally mean univalent functions. Pommerenke [10] investigated the Hankel determinant of areally mean p-valent functions, univalent functions as well as of starlike functions. For results related to these determinants, see also [11,12].
Note that
where the Hankel determinants and are well-known as Fekete-Szegö and second Hankel determinant functionals, respectively. Further, Fekete and Szegö [13] introduced the generalized functional , where is some real number. In recent years, the research on Hankel determinants has focused on the estimation of . Problems in this field has also been argued by several authors for various classes of univalent functions [14,15,16,17,18,19,20,21,22,23,24].
The Koebe one-quarter theorem [1] ensures that the image of under every univalent function contains a disk of radius Thus every function has an inverse , such that
where the inverse has the power series expansion (see [25])
A function is said to be bi-univalent in if both f and are univalent in , in the sense that has a univalent analytic continuation to . Let denote the class of bi-univalent functions in . For a brief history of functions in the class and also other different characteristics of these functions and the coefficient problems, see [25,26,27,28,29,30,31,32] and the references therein.
In 2014, Hamidi and Jahangiri [33] defined the class of bi-close-to-convex functions of order that this class is denoted by and in particular, .
Definition 1.
A function is in the class of bi-close-to-convex functions of order α if the following conditions are satisfied:
and
where the function is defined by (4), and
Recently, Güney et al. [34] obtained the bound for the second Hankel determinant for the class of bi-close-to-convex functions as follows:
Theorem 1.
Remark 1.
The main purpose of this paper is to determine bounds for the functional for functions belonging to the subclass of bi-close-to-convex functions, which is a much improved estimation than the previous result given by Güney et al. [34]. We note that our proof method is by means of the subordination and more direct than those used by others and so we get a smaller upper bound and more accurate estimation for the functional for functions in the class .
2. Main Results
Theorem 2.
In order to prove our main result, we need the following lemmas.
Lemma 1.
[1] (p. 190) Let u be analytic function in the unit disk , with , and for all , with the power series expansion
Then, for all . Furthermore, for some if and only if , .
Lemma 2.
[20] If , , is a Schwarz function with , then
for some , with and .
Lemma 3.
Lemma 4.
Equality holds true for the Koebe function .
Lemma 5.
Equality holds true for the Koebe function .
Proof of Theorem 2.
As noted in Remark 1, if , then by definition of subordination, there exist two Schwarz functions u and v, of the form and , that we can write
and
Equating coefficients in two above relations then gives
and
respectively. From (8) and (11), we get that
Also, according to the proof of [34] (Theorem), it is enough that we set instead of , and instead of in relations (2.5)–(2.10) in [34], respectively. Thus we can write (2.20) in [34], as given below:
According to Lemma 2 and (14), we find that
and
where
for some with and . Applying (16) and (17) in (15), it follows that
Since by Lemma 1, , we assume that . So by utilizing the triangle inequality we have
We now apply Lemmas 3–5 in order to deduce that
Now, for and , we obtain
where
We now need to maximize the function on the closed square for . With regards to , it is sufficient to show that there exists the maximum of
on according to . We let . Considering Equation (18) for and , we consider for critical point
for any fixed , where . Therefore, for , it follows that , and so . So,
Therefore, it follows that
Therefore, on the boundary of the square.
We define the real function W on by
Now putting and in the function W, we have
By elementary calculations, we get that is an increasing function of c. Therefore, we obtain the maximum of on and
This completes the proof. □
Example 1.
If we choose the functions
then will have
and so these functions satisfy in Definition 1. Thus function is bi-close-to-convex, that is, (see for more details, [33]). Therefore, Theorem 2 holds for .
Remark 2.
The obtained bound for in Theorem 2 is smaller than and more accurate the estimation given in Theorem 1.
3. Conclusions
In the present paper, we find a smaller upper bound and more accurate estimation for the functional for functions in the class with which is an improvement of the result obtained by Guney et al. [34]. Obtaining a sharp estimate for of the class with is still an open problem.
Author Contributions
Investigation: N.E.C., E.A.A., S.B. and A.M.
Funding
This research was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (No. 2019R1I1A3A01050861).
Acknowledgments
The authors would like to express their thanks to the referees for their constructive advices and comments that helped to improve this paper.
Conflicts of Interest
The authors declare no conflict of interest.
References
- Duren, P.L. Univalent Functions. Grundlehren der mathematischen Wissenschaften; Springer: New York, NY, USA; Berlin/Heidelberg, Germany; Tokyo, Japan, 1983; Volume 259. [Google Scholar]
- Noonan, J.W.; Thomas, D.K. On the second Hankel determinant of areally mean p-valent functions. Trans. Am. Math. Soc. 1976, 223, 337–346. [Google Scholar]
- Cantor, D.G. Power series with integral coefficients. Bull. Am. Math. Soc. 1963, 69, 362–366. [Google Scholar] [CrossRef] [Scilit]
- Wilson, R. Determinantal criteria for meromorphic functions. Proc. Lond. Math. Soc. 1954, 4, 357–374. [Google Scholar] [CrossRef] [Scilit]
- Edrei, A. Sur les determinants recurrents et less singularities d’une fonction donee por son developpement de Taylor. Comput. Math. 1940, 7, 20–88. [Google Scholar]
- Polya, G.; Schoenberg, I.J. Remarks on de la Vallee Poussin means and convex conformal maps of the circle. Pac. J. Math. 1958, 8, 259–334. [Google Scholar] [CrossRef] [Scilit]
- Vein, R.; Dale, P. Determinants and Their Applications in Mathematical Physics. In Applied Mathematical Sciences; Springer: New York, NY, USA, 1999; Volume 134. [Google Scholar]
- Pommerenke, C. On the coefficients and Hankel determinant of univalent functions. J. Lond. Math. Soc. 1966, 41, 111–112. [Google Scholar] [CrossRef] [Scilit]
- Hayman, W.K. On second Hankel determinant of mean univalent functions. Proc. Lond. Math. Soc. 1968, 18, 77–94. [Google Scholar] [CrossRef] [Scilit]
- Pommerenke, C. On the Hankel determinants of univalent functions. Mathematika 1967, 14, 108–112. [Google Scholar] [CrossRef] [Scilit]
- Noor, K.I. On the Hankel determinant problem for strongly close-to-convex functions. J. Nat. Geom. 1997, 11, 29–34. [Google Scholar]
- Noor, K.I. On certain analytic functions related with strongly close-to-convex functions. Appl. Math. Comput. 2008, 197, 149–157. [Google Scholar] [CrossRef] [Scilit]
- Fekete, M.; Szegö, G. Eine Bemerkung Über Ungerade Schlichte Funktionen. J. Lond. Math. Soc. 1933, 8, 85–89. [Google Scholar] [CrossRef] [Scilit]
- Altinkaya, Ş.; Yalçin, S. Upper bound of second Hankel determinant for bi-Bazilevic functions. Mediterr. J. Math. 2016, 13, 4081–4090. [Google Scholar] [CrossRef] [Scilit]
- Çağlar, M.; Deniz, E.; Srivastava, H.M. Second Hankel determinant for certain subclasses of bi-univalent functions. Turk. J. Math. 2017, 41, 694–706. [Google Scholar] [CrossRef] [Scilit]
- Cho, N.E.; Kowalczyk, B.; Kwon, O.S.; Lecko, A.; Sim, Y.J. The bounds of some determinants for starlike functions of order alpha. Bull. Malays. Math. Sci. Soc. 2018, 41, 523–535. [Google Scholar] [CrossRef] [Scilit]
- Cho, N.E.; Kowalczyk, B.; Kwon, O.S.; Lecko, A.; Sim, Y.J. Some coefficient inequalities related to the Hankel determinant for strongly starlike functions of order alpha. J. Math. Inequal. 2017, 11, 429–439. [Google Scholar] [CrossRef] [Scilit]
- Deniz, E.; Çağlar, M.; Orhan, H. Second Hankel determinant for bi-starlike and bi-convex functions of order β. Appl. Math. Comput. 2015, 271, 301–307. [Google Scholar] [CrossRef] [Scilit]
- Janteng, A.; Halim, S.; Darus, M. Coefficient inequality for a function whose derivative has a positive real part. J. Inequal. Pure Appl. Math. 2006, 7, 1–5. [Google Scholar]
- Kanas, S.; Analouei Adegani, E.; Zireh, A. An unified approach to second Hankel determinant of bi-subordinate functions. Mediterr. J. Math. 2017, 14, 233. [Google Scholar] [CrossRef] [Scilit]
- Motamednezhad, A.; Bulboacă, T.; Adegani, E.A.; Dibagar, N. Second Hankel determinant for a subclass of analytic bi-univalent functions defined by subordination. Turk. J. Math. 2018, 42, 2798–2808. [Google Scholar] [CrossRef] [Scilit]
- Orhan, H.; Magesh, N.; Yamini, J. Bounds for the second Hankel determinant of certain bi-univalent functions. Turk. J. Math. 2016, 40, 679–687. [Google Scholar] [CrossRef] [Scilit]
- Tang, H.; Srivastava, H.M.; Sivasubramanian, S.; Gurusamy, P. The Fekete– Szegö functional problems for some classes of m-fold symmetric bi-univalent functions. J. Math. Inequal. 2016, 10, 1063–1092. [Google Scholar] [CrossRef] [Scilit]
- Motamednezhad, A.; Bulut, S.; Analouei Adegani, E. Upper bound of second Hankel determinant for k-bi-subordinate functions. U.P.B. Sci. Bull. Ser. A 2019, 81, 31–42. [Google Scholar]
- Lewin, M. On a coefficient problem for bi-univalent functions. Proc. Am. Math. Soc. 1967, 18, 63–68. [Google Scholar] [CrossRef]
- Analouei Adegani, E.; Bulut, S.; Zireh, A. Coefficient estimates for a subclass of analytic bi-univalent functions. Bull. Korean Math. Soc. 2018, 55, 405–413. [Google Scholar]
- Analouei Adegani, E.; Cho, N.E.; Jafari, M. Logarithmic coefficients for univalent functions defined by subordination. Mathematics 2019, 7, 408. [Google Scholar] [CrossRef] [Scilit]
- Analouei Adegani, E.; Cho, N.E.; Motamednezhad, A.; Jafari, M. Bi-univalent functions associated with Wright hypergeometric functions. J. Comput. Anal. Appl. 2020, 28, 261–271. [Google Scholar]
- Bulut, S. Coefficient estimates for a new subclass of analytic and bi-univalent functions defined by Hadamard product. J. Complex Anal. 2014, 2014, 1–7. [Google Scholar] [CrossRef] [Scilit]
- Srivastava, H.M.; Gaboury, S.; Ghanim, F. Coefficient estimates for a general subclass of analytic and bi-univalent functions of the Ma-Minda type. RACSAM 2018, 112, 1157–1168. [Google Scholar] [CrossRef] [Scilit]
- Xu, Q.H.; Xiao, H.G.; Srivastava, H.M. A certain general subclass of analytic and bi-univalent functions and associated coefficient estimate problems. Appl. Math. Comput. 2012, 218, 11461–11465. [Google Scholar] [CrossRef] [Scilit]
- Zireh, A.; Analouei Adegani, E.; Bulut, S. Faber polynomial coefficient estimates for a comprehensive subclass of analytic bi-univalent functions defined by subordination. Bull. Belg. Math. Soc. Simon Stevin 2016, 23, 487–504. [Google Scholar] [CrossRef] [Scilit]
- Hamidi, S.G.; Jahangiri, J.M. Faber polynomial coefficient estimates for analytic bi-close-to-convex functions. C. R. Acad. Sci. Paris Ser. I 2014, 352, 17–20. [Google Scholar] [CrossRef] [Scilit]
- Güney, H.Ö.; Murugusundaramoorthy, G.; Srivastava, H.M. The second Hankel determinant for a certain class of bi-close-to-convex functions. Results Math. 2019, 74, 93. [Google Scholar] [CrossRef] [Scilit]
- Keogh, F.R.; Merkes, E.P. A coefficient inequality for certain classes of analytic functions. Proc. Am. Math. Soc. 1969, 20, 8–12. [Google Scholar] [CrossRef]
- Babalola, K.O. On H3(1) Hankel determinant for some classes of univalent functions. Inequal. Theory Appl. 2010, 6, 1–7. [Google Scholar]
© 2019 by the authors. Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license (http://creativecommons.org/licenses/by/4.0/).